close

Вход

Забыли?

вход по аккаунту

?

000477968

код для вставкиСкачать
Letter to the Editors
Oncol Res Treat 2017;40:621–622
DOI: 10.1159/000477968
Received: November 10, 2016
Accepted: June 02, 2017
Published online: September 19, 2017
Immune Thrombocytopenia Induced by Nivolumab in
a Metastatic Non-Small Cell Lung Cancer Patient
Yusuf Karakas a
a
Deniz Yuce b
Saadettin Kılıckap b
Department of Medical Oncology, Hacettepe University Cancer Institute, Ankara, Turkey;
of Preventive Oncology, Hacettepe University Cancer Institute, Ankara, Turkey
b Department
Nivolumab is a fully human immunoglobulin G4 monoclonal
antibody which selectively inhibits programmed cell death-1 (PD-1)
activity by binding to the PD-1 receptor. PD-1 receptor inhibition
regulates T-cell activation and proliferation.
Based on randomized trial data, nivolumab demonstrates an
overall survival benefit compared with docetaxel in advanced nonsmall cell lung cancer (NSCLC) [1].
Nivolumab is now approved for metastatic NSCLC which has
progressed after platinum-based chemotherapy or epidermal
growth factor receptor(EGFR)- / anaplastic lymphoma kinase
(ALK)-directed therapy.
Recent studies have shown that autoimmune-like syndromes
can occur in patients receiving immune checkpoint inhibitors.
Toxicities with PD-1 antibodies include skin-related events, colitis,
hepatitis, endocrinopathies, neurologic events, and rarely hematologic events [2]. Hematologic immune-related adverse events
(irAEs) were previously defined in melanoma patients treated with
ipilimumab [3, 4], and nivolumab was reported to have exacerbated immune thrombocytopenia in a patient with NSCLC [5].
Herein, we report the first case of de-novo immune thrombocytopenia caused by nivolumab in NSCLC.
A 78-year-old man was referred to us with a left lung pleural
mass. His medical history included 12 pack-years of smoking, and
he was previously diagnosed with chronic obstructive pulmonary
disease. He also had been treated for early-stage lymphoma in 2011
for which he had been followed for 5 years while in remission. A
computed tomography of the chest demonstrated a left upper lobe
with an irregular shaped mass measuring 17×26 mm which had
caused the destruction of the third rib. Positron emission tomogra-
© 2017 S. Karger GmbH, Freiburg
Fax +49 761 4 52 07 14
Information@Karger.com
www.karger.com
Accessible online at:
www.karger.com/ort
phy and cranial magnetic resonance imaging were performed for
staging. The tumor was shown to have invaded the third rib, the
pleural nodules, and the left hilar region, revealing cT4N1M1a disease. The tumor did not have an EGFR mutation or ALK translocation. The patient progressed after 3 cycles of paclitaxel and carboplatin and was given single-agent nivolumab (3 mg/kg, every 2
weeks). Pre-treatment platelet counts were normal. At the end of
the 6th nivolumab infusion, the platelet count suddenly decreased.
Nivolumab was subsequently withheld, but the platelets continued
to drop to a nadir of 5,000/mm3. However, leukocyte and hemoglobin levels were normal. The patient had no severe bleeding,
bruising, or petechiae during this period. A peripheral smear demonstrated reduced platelets, a few giant platelets, and normal leukocytes/erythrocytes. Platelet transfusions were given for 4 weeks.
After 5 weeks of persistent thrombocytopenia, a bone marrow
biopsy was performed. This revealed hypercellularity and an increased rate of megakaryocytes. Hence, the patient had isolated
thrombocytopenia in the absence of other causes and was diag-
Fig. 1. Platelet count during nivolumab treatment
Yusuf Karakas, MD
Department of Medical Oncology
Hacettepe University Cancer Institute
Altındag, 06100, Ankara, Turkey
dryusufkarakas@yahoo.com
Downloaded by:
Vanderbilt University Library
129.59.95.115 - 10/26/2017 4:24:31 PM
Keywords
Nivolumab · Immune thrombocytopenia ·
Immune-related adverse effect
nosed with immune thrombocytopenia. Treatment with 1 mg/kg
of steroids was started [6]. 2 months later, a sufficient level of platelets had been achieved (71,000/mm3) (fig. 1); however, the platelet
count did not return to normal with steroid treatment. Nevertheless, due to the platelet level being sufficient, no additional immunosuppressive treatment was given. Unfortunately, the patient died
6 months later due to lung cancer progression.
De-novo hematologic irAEs are a rare occurrence with immune
checkpoint inhibitors. Also, immune thrombocytopenia is not a
known side effect of nivolumab, while preclinical models suggest
that checkpoint inhibitors can exacerbate autoimmune disease [7,
8]. We conclude from the present case that immune thrombocytopenia may be induced by treatment with nivolumab.
Disclosure Statement
The authors did not provide a disclosure statement.
References
622
4 Kanameishi S, Otsuka A, Nonomura Y, Fujisawa A,
Endo Y, Kabashima K: Idiopathic thrombocytopenic
purpura induced by nivolumab in a metastatic melanoma patient with elevated PD-1 expression on B cells.
Ann Oncol 2016; 27: 546–547.
5 Bagley SJ, Kosteva JA, Evans TL, Langer CJ: Immune
thrombocytopenia exacerbated by nivolumab in a patient with non-small-cell lung cancer. Cancer Treat
Commun 2016; 6: 20–23.
6 Weide R, Feiten S, Friesenhahn V, Heymanns J, Kleboth K, Thomalla J, van Roye C, Köppler H: Outpatient management of patients with immune thrombocytopenia (ITP) by hematologists 1995–2014. Oncol
Res Treat 2016; 39: 41–44.
Oncol Res Treat 2017;40:621–622
7 Wang H-B, Shi F-D, Li H, Chambers BJ, Link H, Ljunggren H-G: Anti-CTLA-4 antibody treatment triggers
determinant spreading and enhances murine myasthenia gravis. J Immunol 2001; 166: 6430–6436.
8 Lühder F, Höglund P, Allison JP, Benoist C, Mathis D:
Cytotoxic T lymphocyte-associated antigen 4 (CTLA4) regulates the unfolding of autoimmune diabetes.
J Exp Med 1998; 187: 427–432.
Karakas/Yuce/Kılıckap
Downloaded by:
Vanderbilt University Library
129.59.95.115 - 10/26/2017 4:24:31 PM
1 Borghaei H, Paz-Ares L, Horn L, Spigel DR, Steins M,
Ready NE, Chow LQ, Vokes EE, Felip E, Holgado E:
Nivolumab versus docetaxel in advanced nonsquamous non-small cell lung cancer. N Engl J Med 2015;
373: 1627–1639.
2 Weber JS, Yang JC, Atkins MB, Disis ML: Toxicities of
immunotherapy for the practitioner. J Clin Oncol
2015; 33: 2092–2099.
3 Gordon IO, Wade T, Chin K, Dickstein J, Gajewski TF:
Immune-mediated red cell aplasia after anti-CTLA-4
immunotherapy for metastatic melanoma. Cancer Immunol Immunother 2009; 58: 1351–1353.
Документ
Категория
Без категории
Просмотров
0
Размер файла
64 Кб
Теги
000477968
1/--страниц
Пожаловаться на содержимое документа